Thunderstorm Wind, Hardin
- When
- May 25, 6:28 PM CST
- Where
- Hardin County, Lumberton
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 30.283, -94.167
Trees were blown down on power lines.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LCH wrote it up.
Trees were blown down on power lines.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at May 25, 1:22 PM CST, 5 hours 6 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 222 PM CDT WED MAY 25 2005 .DISCUSSION... SURFACE FRONTAL BOUNDARY LAST PLOTTED AT MID DAY FROM LOWER ATCHAFALAYA RIVER TO DERIDDER TO NORTH OF JASPER TEXAS IS PROGGED TO MOVE SOUTHWEST TO NEAR SABINE LAKE BY EARLY THURSDAY MORNING. ON SATELLITE...ONE CAN SEE A LARGE CLUSTER OF THUNDERSTORMS MOVING SOUTHEAST 30 MPH. THIS SYSTEM COULD MOVE INTO THE NORTHWEST PARTS OF THE FORECAST AREA THIS EVENING. WILL CALL FOR A CHANCE OF SHOWERS AND THUNDERSTORMS ALL OF AREA TONIGHT DUE TO THE APPROACH OF THIS SYSTEM ALONG FRONTAL BOUNDARY. THE FRONTAL BOUNDARY IS PROGGED TO DISSIPATE NEAR THE COAST THURSDAY AFTER USHERING DRIER AIR SOUTHWARD OVER THE REGION. WITH DRIER AIR OVER THE REGION...CHANCES OF RAIN WILL BE VERY SMALL THURSDAY. ANOTHER FRONTAL BOUNDARY IS PROGGED TO MOVE SOUTH INTO CENTRAL LOUISIANA FRIDAY. MOISTURE WILL BUILD TO ABOVE NORMAL ACROSS THE AREA NEAR / SOUTH OF THIS BOUNDARY SO THAT THERE WILL BE A SIGNIFICANT CHANCE OF SHOWERS AND THUNDERSTORMS FRIDAY AND SATURDAY. FOR THE OUTLOOK PERIOD SATURDAY NIGHT THROUGH WEDNESDAY...THERE WILL BE A CHANCE OF SUMMERTIME THUNDERSTORMS MAINLY DURING THE AFTERNOONS AND EVENINGS EACH DAY. && .AVIATION... VFR THROUGH MID DAY THURSDAY EXCEPT FOR AREAS OF MOSTLY LIGHT FOG LATE TONIGHT AND EARLY THURSDAY MORNING. && .MARINE... PRESSURE GRADIENTS WILL NOT BE STRONG THROUGH FRIDAY. && .PRELIMINARY POINT TEMPS/POPS... KLCH 68 88 68 88 / 30 0 0 30 KBPT 69 89 68 87 / 30 10 10 40 KAEX 65 87 63 89 / 40 0 0 30 KLFT 68 87 67 88 / 30 0 0 30 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 549 AM CDT WED MAY 25 2005 GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215-216- 261200- ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON-EVANGELINE- HARDIN-IBERIA-JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE- LOWER ST. MARTIN-NEWTON-ORANGE-RAPIDES-ST. LANDRY-ST. MARY-TYLER- UPPER ST. MARTIN-VERMILION-VERNON- INCLUDING THE CITIES OF...WOODVILLE...PORT ARTHUR...ORANGE... NEWTON...KOUNTZE...JASPER...BEAUMONT...OBERLIN...ABBEVILLE... VILLE PLATTE...OPELOUSAS...NEW IBERIA...MORGAN CITY...MARKSVILLE... LEESVILLE...LAKE CHARLES...LAFAYETTE...JENNINGS...CROWLEY... CAMERON AND ALEXANDRIA THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST TEXAS...SOUTHWEST LOUISIANA...AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT A SURFACE FRONT WILL SLOWLY MOVE SOUTH INTO THE REGION TODAY. DAYTIME HEATING...COMBINED WITH ABUNDANT LOW LEVEL MOISTURE...WILL RESULT IN A MODERATELY UNSTABLE AIRMASS BY THE AFTERNOON ALONG AND SOUTH OF THE FRONT. THIS FRONT...ALONG WITH OUTFLOW BOUNDARIES LEFT BEHIND BY OVERNIGHT THUNDERSTORMS THAT PASSED NORTH AND EAST OF THE AREA...WILL SERVE AS FOCUS POINTS FOR ISOLATED TO SCATTERED THUNDERSTORM DEVELOPMENT TODAY INTO THIS EVENING AS UPPER LEVEL DISTURBANCES PASS OVERHEAD. AREAS WEST OF A LINE FROM LAKE ARTHUR TO SIMPSON IN SOUTHWEST LOUISIANA...AND ALL OF SOUTHEAST TEXAS...HAVE BEEN PLACED IN A SLIGHT RISK BY THE STORM PREDICTION CENTER. THE PRIMARY HAZARD FROM ANY THUNDERSTORMS THAT BECOME SEVERE WILL BE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SLIGHT RAIN CHANCES WILL REMAIN IN THE FORECAST FOR THE REMAINDER OF THE WEEK...WITH INCREASING CHANCES EXPECTED FOR THE WEEKEND. AT THIS TIME...THE PROBABILITY OF SEVERE THUNDERSTORMS IS LOW. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS, HAM RADIO OPERATORS, AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED THIS AFTERNOON AND THIS EVENING. 13
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
639 PM CDT WED MAY 25 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM HAIL 2 NW CHESTER 30.94N 94.63W
05/25/2005 0.88 INCH TYLER TX STORM CHASER
REPORTED FROM CAMP TA-KU-LA.
&&
MOGGEDThe Lake Charles radar (KLCH), 93 km away, was scanning. The volume nearest the first event began at 00:29 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2005Every state in 2005This day in weather historyWarnings in Texas, May 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5450705.